MAUDE Adverse Event Report: STRYKER GMBH INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 16MM / 10° ANGLE FOR PIP ARTHRO; PIN, FIXATION, SMOOTH

STRYKER GMBH INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 16MM / 10° ANGLE FOR PIP ARTHRO; PIN, FIXATION, SMOOTH
Model Number ST0A-16P
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); Inflammation (1932); Discomfort (2330); Deformity/ Disfigurement (2360); Implant Pain (4561)
Date of Event 03/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker legal affairs department.No additional information is available currently due to the ongoing litigation.Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.The device remains implanted in the patient.
 
Event or Problem Description
As reported: "the implant snapped/broke and is protruding to the side of her toe and she will need a revision.Patient is very worried about going in and they have not seen any physicians yet.Patient noticed this breakage a year or two ago.Patient started noticing discomfort and protruding of implant this year.Patient followed all mobility instructions and restrictions that were provided to by the surgeon post op.Reddish inflammation around the area where protruded implant is noticeable.The toe is bent sideways towards the big toe, 2nd two from the big toe".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned, since the device was not returned and no additional information was available.A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design-related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 16MM / 10° ANGLE FOR PIP ARTHRO
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16678073
Report Number0008031020-2023-00129
Device Sequence Number12396953
Product Code HTY
UDI-Device Identifier07613252263418
UDI-Public07613252263418
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112197
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberST0A-16P
Device Catalogue NumberST0A16P
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight77 KG